Separate names with a comma.
Announcing BoneSmart's NEW Joint Surgeon Locator tool
We are pleased to now offer a tool to help you find just the right surgeon for your needs. If your surgeon is not listed, please let us know and we'll get them added.
Read more about this
in this announcement:
Discussion in 'Knee Replacement Recovery Area' started by JenniferG, Apr 30, 2008.
And I realized my arthritis in my hands is worse than I thought... the pain meds mask it very well!
My dr changed me to vicadin after 2 weeks of percs. Even after I said they weren't helping that's all I get! Anyway, I have been complaining that I can't sleep because my restless weird leg keeps me up, now I am wondering if the vicadin isn't helping to keep me awake, maybe not letting me rest enough to over come the weird sensation and fall asleep. I have not slept more than 3 hours since I had my surgery 3/14.
Now what? Just cutting back on the vicadin, trying a new way because I got so sick like the flu with withdrawal trying to just put time in between doses of 2 at a time.
So now I take 1 every 6 hours or so. I was just thinking about taking more again so I could sleep, but second thought I think tomorrow I will go buy some more advil.
I do love this forum and really missed you guys. It has been hard working and not being able to talk to people that understand. I have 2 more crazy weeks in my busy season and then I will have some more time. I just couldn't stay away.
Well, I called to get the percs because I had no relief from vics at first but never got to DR office so the script sits there waiting for me. Point - I have been since wed. without. The vics actually helped more since. Thinking I don't need the percs. Part of me still wants to go get then script, but that may be the part of me that doesn't need them.
Kath, I'm sorry you're having problems, but its good to hear from you again. I KNOW the Vicodin kept me from sleeping, not completely, just kept waking up every 2-3 hours. Since, I dropped it I sleep just fine. If the advil doesn't help enough, ask your doc for something different. Maybe he can give you some of the 'old' meds.
Kath, I was having the same problem with hydrocodone which has vicodin in it....only slept for short stints and had restless legs pretty routinely. I had the same sick feelings when I went off the meds cold turkey, but finally decided to do it for good at about 7 weeks. I was sick like that for about 4 days....still awake at night too...not a great time by any means. But I didn't really have that much knee pain - icing took care of most of it. Once I got clear of the pain meds, things started improving dramatically. Not everyone is comfortable going cold turkey and you'll have to decide when to get off your pain meds and how you want to do it. You certainly don't want to put yourself in a position where you have significant knee pain to deal with, so stay with them if you need them for pain. Good luck and keep posting....it helps to have somewhere to turn when you're not feeling well. We care about you!!!
Jamie, when you say you felt sick coming off cold turkey, do you just mean nausea or did you have the eebie jeebies, the stomach cramps the sweats and the shivers and the crying for no reason?
Jen dont start on percs not worth the withdrawls ......like right now i havent slept in 26 hrs form these weird sensations im having in my legs and body when i lay down so please reconsider the percs . JIM
Thanks Jim, I actually started the percs from the hospital, it was a refill I was getting. But after a few days without and the vicoden did eventually do the job I have decided against the refill. I have to say reading all the posts here about trouble cutting down and getting stuck on them truly helped my decsion to leave them behind.
Just remember, every day or hour you are off them, the closer to being free of them and withdrawals.